Alert archive / Nebraska / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 150, NWS Hastings, NE

June 14, 20114 counties in Nebraska

NWS Hastings, NE issued this severe thunderstorm warning at Jun 14, 2011, 8:19 PM CDT for 4 counties in Nebraska. It was in force for 56 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 14, 2011, 8:19 PM CDT (01:19 UTC)
Expired
Jun 14, 2011, 9:15 PM CDT
In force
56 min
Issued by
NWS Hastings, NE
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Hamilton County, NE, Merrick County, NE, Nance County, NE, Polk County, NE

The radar

The Omaha radar (KOAX), 108 km from the middle of the area, began a volume at 01:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 14, 8:29 PM CDTHAIL 15 E Fullerton, NE
Jun 14, 8:30 PM CDTHAIL 0.752 W Clarks, NEDIME SIZE HAIL
Jun 14, 8:34 PM CDTHAIL 1.751 W Clarks, NEALSO HAD 50 MPH WINDS.
Jun 14, 8:37 PM CDTHAIL 1.53 W Clarks, NEHAIL FROM ROUGHLY 827-837PM. LARGEST STONES AROUND PING PONG SIZE.
Jun 14, 8:50 PM CDTHAIL 12 N Polk, NE
Jun 14, 8:56 PM CDTHAIL 11 Se Polk, NEQUARTER SIZE HAIL
Jun 14, 9:00 PM CDTHAIL 15 Nw Shelby, NEA FEW QUARTER SIZE...MOSTLY NICKELS OR SMALLER

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 1.3 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2011-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1454 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2011-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1454 J/kg
Mixed-layer CIN
-102 J/kg
Mixed-layer LCL
727 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
-7 m²/s²
Significant tornado parameter
-0.2
Supercell composite
-1.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

629 
WUUS53 KGID 150119
SVRGID
NEC081-121-125-143-150215-
/O.NEW.KGID.SV.W.0150.110615T0119Z-110615T0215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
819 PM CDT TUE JUN 14 2011

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN HAMILTON COUNTY IN SOUTH CENTRAL NEBRASKA...
  NORTHERN MERRICK COUNTY IN CENTRAL NEBRASKA...
  NANCE COUNTY IN CENTRAL NEBRASKA...
  POLK COUNTY IN EAST CENTRAL NEBRASKA...

* UNTIL 915 PM CDT

* AT 814 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  FULLERTON...OR 33 MILES NORTHEAST OF GRAND ISLAND...AND MOVING
  SOUTHEAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  CENTRAL CITY...GENOA...CLARKS...HORDVILLE...SILVER CREEK...POLK...
  STROMSBURG...OSCEOLA AND SHELBY.

THIS ALSO REPLACES THE PREVIOUS WARNING THAT WAS IN EFFECT FOR NANCE 
COUNTY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4105 9740 4105 9792 4124 9824 4147 9815
      4149 9780 4147 9769 4140 9770 4140 9760
      4134 9759 4137 9751 4137 9747 4140 9738
      4139 9736
TIME...MOT...LOC 0118Z 294DEG 24KT 4132 9800
WIND...HAIL 60MPH 1.00IN

$$
3 follow-up statements
538 
WWUS53 KGID 150134
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
834 PM CDT TUE JUN 14 2011

NEC081-121-125-143-150215-
/O.CON.KGID.SV.W.0150.000000T0000Z-110615T0215Z/
HAMILTON NE-MERRICK NE-NANCE NE-POLK NE-
834 PM CDT TUE JUN 14 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR POLK...EASTERN
NANCE...NORTHEASTERN MERRICK AND NORTHEASTERN HAMILTON COUNTIES UNTIL
915 PM CDT...

AT 833 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
CLARKS...OR 28 MILES NORTHWEST OF YORK...MOVING SOUTHEAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
  CLARKS...HORDVILLE...SILVER CREEK...POLK...STROMSBURG...OSCEOLA AND
  SHELBY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4105 9740 4105 9792 4124 9809 4140 9805
      4149 9780 4147 9769 4140 9770 4140 9760
      4134 9759 4137 9751 4137 9747 4140 9738
      4139 9736
TIME...MOT...LOC 0134Z 294DEG 24KT 4123 9785
WIND...HAIL 60MPH 1.00IN

$$
179 
WWUS53 KGID 150142
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
842 PM CDT TUE JUN 14 2011

NEC081-121-125-143-150215-
/O.CON.KGID.SV.W.0150.000000T0000Z-110615T0215Z/
HAMILTON NE-MERRICK NE-NANCE NE-POLK NE-
842 PM CDT TUE JUN 14 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR POLK...EASTERN
NANCE...NORTHEASTERN MERRICK AND NORTHEASTERN HAMILTON COUNTIES UNTIL
915 PM CDT...

AT 838 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE 
THUNDERSTORM PRODUCING GOLF BALL SIZE HAIL.  DAMAGING WINDS IN 
EXCESS OF 60 MPH ARE ALSO POSSIBLE WITH THIS STORM. THIS STORM WAS 
LOCATED NEAR CLARKS...OR 26 MILES NORTHWEST OF YORK...MOVING 
SOUTHEAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
  SILVER CREEK...POLK...STROMSBURG...OSCEOLA AND SHELBY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4105 9740 4105 9792 4124 9809 4137 9797
      4149 9780 4147 9769 4140 9770 4140 9760
      4134 9759 4137 9751 4137 9747 4140 9738
      4139 9736
TIME...MOT...LOC 0142Z 294DEG 24KT 4119 9780
WIND...HAIL 60MPH 1.75IN

$$
336 
WWUS53 KGID 150207
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
907 PM CDT TUE JUN 14 2011

NEC121-125-150215-
/O.CAN.KGID.SV.W.0150.000000T0000Z-110615T0215Z/
MERRICK NE-NANCE NE-
907 PM CDT TUE JUN 14 2011

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN NANCE AND NORTHEASTERN
MERRICK COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 4105 9740 4107 9794 4113 9787 4118 9782
      4119 9780 4123 9777 4130 9768 4131 9760
      4134 9759 4137 9751 4137 9747 4140 9738
      4139 9736
TIME...MOT...LOC 0205Z 294DEG 24KT 4113 9761

$$

NEC081-143-150215-
/O.CON.KGID.SV.W.0150.000000T0000Z-110615T0215Z/
HAMILTON NE-POLK NE-
907 PM CDT TUE JUN 14 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR POLK AND
EXTREME NORTHEASTERN HAMILTON COUNTIES UNTIL 915 PM CDT...

AT 901 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR STROMSBURG...OR 19
MILES NORTH OF YORK...MOVING SOUTHEAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
  STROMSBURG...OSCEOLA AND SHELBY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4105 9740 4107 9794 4113 9787 4118 9782
      4119 9780 4123 9777 4130 9768 4131 9760
      4134 9759 4137 9751 4137 9747 4140 9738
      4139 9736
TIME...MOT...LOC 0205Z 294DEG 24KT 4113 9761
WIND...HAIL 60MPH 1.00IN

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 6:19 PM CDT, 2 hours earlier.

Area forecast discussion, Jun 14, 6:19 PM CDT, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
619 PM CDT TUE JUN 14 2011

.AVIATION...00Z TAF. A FEW THUNDERSTORMS HAVE DEVELOPED THIS
AFTERNOON IN RESPONSE TO AN UPPER LEVEL DISTURBANCE MOVING ACROSS
THE REGION. THOUGH AN ISOLATED STORM NEAR KGRI CAN NOT BE RULED
OUT...THINK THE ODDS ARE THAT THE TERMINAL LOCATION WILL REMAIN
DRY...SO WILL NOT CARRY ANY PRECIPITATION. TIME CROSS SECTIONS
SUGGEST A PRIMARILY VFR PERIOD FOR KGRI...HOWEVER THE 14.21Z GFS
LAV GUIDANCE SHOWS SOME CHANCE OF LIGHT FOG AT KGRI LATE TONIGHT
INTO EARLY WEDNESDAY MORNING. THE 14.18Z NAM BUFR SOUNDINGS DO NOT
REALLY SHOW MUCH FOG POTENTIAL...AND THE 14.15Z SREF PROBABILITIES
FOR VISIBILITIES LESS THAN 3SM ARE ALMOST NIL. WILL KEEP THE FOG
OUT OF THE FORECAST...BUT WILL WATCH THE TRENDS. WINDS WILL BE
FAIRLY LIGHT THROUGH THE PERIOD AND GENERALLY HAVE A WESTERLY
COMPONENT TO THEM.

&&

.PREV DISCUSSION... /ISSUED 340 PM CDT TUE JUN 14 2011/

SHORT TERM...TONIGHT THROUGH 12Z THURSDAY. BIGGEST FORECAST
CHALLENGES INCLUDE CHANCE OF PRECIPITATION THIS EVENING WITH THE
PASSING MID-LEVEL WAVE.

ENSEMBLES INDICATE A DECENT SHOT AT A LITTLE RAIN WITH THE WAVE
MOVING THROUGH DURING THE LATE AFTERNOON/EARLY EVENING. ANY STORMS
THAT DEVELOP WITH THE WAY COULD BE STRONG AS INSTABILITY INCREASES.
WIND SHEAR WILL BE MARGINAL. CIN STILL EXISTS OVER A GOOD EASTERN
TWO THIRDS OF THE CWA...SO THIS WOULD HAVE TO ERODE FOR STRONGER
ACTIVITY. CONVECTIVE TEMPERATURES ARE IN THE MID TO UPPER 80S FOR
MUCH OF THE AREA...AND GETTING CLOSER TO THAT THIS AFTERNOON AS
INSOLATION CONTINUES. THERE IS GENERAL AGREEMENT OF DRYING OUT BY
LATE EVENING...WITH ENSEMBLES IN AGREEMENT WITH OPERATIONAL MODELS.
SHORT STORY IS THAT RIDGING WILL DOMINATE THE SHORT TERM PAST THE
EARLY EVENING. BASICALLY A TEMPERATURES FORECAST HERE...AND WILL
GENERALLY MAKE MINOR MODIFICATIONS WITH THE AID OF VERIFICATION
DATA.

HOLDING ON TO SLIGHT CHANCES OF RAIN FOR LATE WEDNESDAY NIGHT WITH
THE A LOW-LEVEL JET DEVELOPING AND THE POSSIBILITY OF GOOD THETA E
ADVECTION AND MOISTURE CONVERGENCE. ENSEMBLES ARE NOT THAT
IMPRESSIVE...SO EVEN THOUGH OPERATIONAL MODELS ARE PEGGING US WITH
COPIOUS QPF...I WILL NOT GET THAT EXCITED OVER THIS QPF AS OF YET.

LONG TERM...STARTING 12Z THURSDAY. PRIMARY FORECAST CONCERNS
CENTER UPON CHANCES FOR PRECIPITATION AS WELL AS SEVERE WEATHER.
LONG TERM MODEL GUIDANCE CONTINUES TO SUGGEST THE MID AND UPPER
LEVEL FLOW WILL REMAIN FROM THE WEST/SOUTHWEST ACROSS THE CENTRAL
PLAINS AS UPPER LEVEL RIDGING PERSIST OVER THE SOUTHERN
CONUS...AND TROUGHING CONTINUES OVER THE WEST.

LEE SIDE SURFACE TROUGHING ACROSS THE FRONT RANGE...ALONG WITH
SURFACE CYCLOGENESIS OVER EASTERN COLORADO...WILL LIKELY RESULT IN A
WARM FRONT POSITIONING ITSELF OVER NORTHERN KANSAS OR SOUTHERN NEBRASKA.
RESULTANT LOW LEVEL WAA AS WELL AS ISENTROPIC UPGLIDE AND SATURATION
ALONG THE 315K AND 320K SURFACES SHOULD RESULT IN SOME SCATTERED
PRECIPITATION ACROSS THE CWA. AT THIS TIME IT APPEARS THE BULK OF
THE ISENTROPIC UPGLIDE AND SATURATION WILL OCCUR OVER OUR
NORTHEASTERN CWA AND WILL CONCENTRATE THE HIGHEST POPS FOR THURSDAY
ACROSS OUR NORTHEAST AS A RESULT.

A 60KT LLJ IS THEN EXPECTED TO DEVELOP ACROSS CENTRAL KANSAS...WITH
THE NOSE OF THIS LLJ PUSHING INTO SOUTH CENTRAL KANSAS THUS ALLOWING
FOR AN AREA OF LOCALLY MAXIMIZED LOW LEVEL THETA-E ADVECTION ACROSS
PORTIONS OF SOUTH CENTRAL NEBRASKA. WENT AHEAD AND KEPT POPS GOING
ACROSS THE ENTIRE CWA THURSDAY NIGHT/FRIDAY MORNING AS A
RESULT...WITH THE HIGHEST POPS RELEGATED TO OUR NORTH AND EAST NEAR
AND JUST AHEAD OF THE LLJ NOSE.

SEVERAL SMALL SCALE MID LEVEL PERTURBATIONS ARE FORECAST TO PUSH
OVER THE AREA WITHIN THE MEAN MID LEVEL FLOW FRIDAY AND SATURDAY. IN
ADDITION...A WEAK SURFACE BOUNDARY IS EXPECTED TO MEANDER BACK AND
FORTH ACROSS THE CENTRAL PLAINS DURING THIS SAME TIME PERIOD. IT IS
NOT CLEAR AT THIS TIME WHETHER OR NOT THE SURFACE BOUNDARY WILL REMAIN
FARTHER SOUTH OVER KANSAS...OR WORK ITS WAY NORTH INTO
NEBRASKA...NOR IS IT CLEAR WHETHER OR NOT ENOUGH MID LEVEL OMEGA
WILL BE PRESENT WITH ANY OF THE SMALL SCALE PERTURBATIONS TO PROMOTE
PRECIPITATION PRODUCTION. WITH ABUNDANT LOW LEVEL MOISTURE REMAINING
IN PLACE HOWEVER...WILL GO AHEAD AND STAY THE COURSE BY KEEPING
SLIGHT CHANCE POPS GOING ACROSS THE CWA FRIDAY AND SATURDAY.

A 60-70KT LLJ IS EXPECTED TO PUSH INTO NORTH CENTRAL KANSAS SATURDAY
NIGHT INTO SUNDAY MORNING...WITH THE BULK OF LOW LEVEL THETA-E
ADVECTION EXPECTED OVER SOUTH CENTRAL NEBRASKA. WILL GO AHEAD AND
MAINTAIN POPS ACROSS THE ENTIRE CWA SATURDAY NIGHT/SUNDAY
MORNING...WITH THE HIGHEST POPS RELEGATED NORTH OF HIGHWAY 6.

LONG TERM MODEL GUIDANCE THEN SUGGESTS THE LONG WAVE TROUGH OVER THE
WESTERN CONUS WILL PUSH EASTWARD INTO THE ROCKY MOUNTAIN RANGE EARLY
NEXT WEEK...WITH PLENTY OF MID LEVEL WAA AND DPVA RESULTING IN
INCREASED OMEGA ACROSS THE CENTRAL PLAINS. GIVEN THE INCREASINGLY
ACTIVE PATTERN HEADING INTO THE EARLY PART OF NEXT WEEK...WILL GO
AHEAD AND KEEP POPS GOING FOR THE ENTIRE CWA TO FINISH OUT THE
EXTENDED FORECAST PERIOD.

ABUNDANT LOW LEVEL MOISTURE WILL PROMOTE 0-1KM MLCAPE VALUES NEAR
4000J/KG ACROSS MUCH OF THE CWA DURING THE DAY THURSDAY. FORECAST
PROXIMITY SOUNDINGS SUGGEST A CAPPING INVERSION SHOULD KEEP
CONVECTIVE ACTIVITY ELEVATED THROUGH MUCH OF THE DAY. THAT BEING
SAID...THERE ARE INDICATIONS...ESPECIALLY FROM THE OPERATIONAL
GFS...THAT MID LEVEL SATURATION COULD DRASTICALLY DECREASE THE
ELEVATED WARM LAYER BY THURSDAY AFTERNOON THUS RESULTING IN SEVERE
CONVECTION. WILL GO AHEAD AND INCLUDE SEVERE WORDING IN THE HWO FOR
THURSDAY AS A RESULT. NOT COMPLETELY SOLD ON THE SEVERE POTENTIAL
THURSDAY NIGHT/FRIDAY MORNING AS FORECAST PROXIMITY SOUNDINGS FROM
THE OPERATIONAL GFS SUGGEST OVERNIGHT CONVECTION WILL LIKELY BE
ROOTED NO LOWER THAN 700MB...IN WHICH CASE AROUND 1000J/KG ELEVATED
CAPE WOULD BE UTILIZED. NOT SURE WELL SEE MUCH IN THE WAY OF LARGE
HAIL PRODUCTION WITH THESE RELATIVELY LOW INSTABILITY VALUES AND
DEEP LAYER BULK SHEAR NEAR 30KTS. THAT BEING SAID...IF UPDRAFTS CAN
SOME HOW BECOME ROOTED CLOSER TO 800MB...CLOSER TO 2000J/KG OF
ELEVATED INSTABILITY WOULD BE UTILIZED WHICH COULD RESULT IN LARGE
HAIL PRODUCTION. CURRENT THINKING IS 800MB MAY BE A BIT OF A
STRETCH...BUT SEVERE WORDING IS ALREADY IN THE HWO FOR THURSDAY
NIGHT AND AIR PARCELS WOULD NOT HAVE TO DIG MUCH DEEPER BEFORE
REALIZING MUCH HIGHER INSTABILITY VALUES. WILL KEEP THE SEVERE
WORDING GOING IN THE HWO FOR THURSDAY NIGHT AS RESULT. ABUNDANT LOW
LEVEL MOISTURE WILL KEEP 0-1KM MLCAPE VALUES NEAR 4000J/KG FRIDAY
THROUGH SUNDAY AND ALTHOUGH THUNDERSTORM CHANCES ARE NOT ALL THAT
GREAT ON ANY ONE OF THESE DAYS...WILL NEED TO TO CONTINUE MENTIONING
THE SEVERE WEATHER POSSIBILITY IN THE HWO JUST IN CASE CONVECTIVE
INITIATION IS REALIZED.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.
&&

SHORT TERM...HEINLEIN
LONG TERM...BRYANT
AVIATION...KING
Hazardous weather outlook, Jun 14, 8:09 PM CDT, 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HASTINGS NE
809 PM CDT TUE JUN 14 2011

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
151200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
809 PM CDT TUE JUN 14 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...THIS EVENING AND TONIGHT.

THROUGH 11 PM OR SO...A FEW STRONG TO SEVERE THUNDERSTORMS REMAIN
POSSIBLE ACROSS PORTIONS OF SOUTH CENTRAL NEBRASKA...PRIMARILY
NORTH AND EAST OF A LINE FROM RAVENNA...TO GRAND ISLAND...TO
FAIRMONT. THE PRIMARY HAZARDS WITH THESE STORMS ARE WIND GUSTS OF
50 TO 60 MPH...AND HAIL UP TO THE SIZE OF GOLF BALLS.
THUNDERSTORMS REMAIN POSSIBLE THIS EVENING ACROSS THE REST OF THE
OUTLOOK AREA...BUT ARE NOT EXPECTED TO BECOME SEVERE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THUNDERSTORM CHANCES WILL CONTINUE ACROSS THE OUTLOOK AREA THURSDAY
THROUGH MONDAY.

SEVERE WEATHER WILL BE POSSIBLE THURSDAY AND THURSDAY EVENING...WITH
HAIL TO THE SIZE OF GOLF BALLS AND THUNDERSTORM WIND GUSTS TO 70 MPH
NOT OUT OF THE QUESTION. A FEW STRONG TO SEVERE THUNDERSTORMS WILL
ALSO BE POSSIBLE THURSDAY NIGHT INTO EARLY FRIDAY MORNING...WITH
HAIL TO THE SIZE OF QUARTERS BEING THE PRIMARY SEVERE WEATHER
THREAT.

ALTHOUGH NOT AS LIKELY...ISOLATED SEVERE THUNDERSTORMS WILL ALSO BE
POSSIBLE FRIDAY THROUGH SUNDAY. HAIL TO THE SIZE OF GOLF
BALLS...THUNDERSTORM WIND GUSTS TO 70 MPH AND ISOLATED TORNADOES
WILL ALL BE POSSIBLE SHOULD SEVERE WEATHER PRESENT ITSELF FRIDAY
THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE THIS EVENING...MAINLY NORTH AND
EAST OF A LINE FROM RAVENNA...TO GRAND ISLAND...TO FAIRMONT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

PFANNKUCH

In the hours before

Local storm report, Jun 14, 8:08 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
808 PM CDT TUE JUN 14 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0808 PM     HAIL             5 W FULLERTON           41.36N 98.07W
06/14/2011  E0.75 INCH       NANCE              NE   LAW ENFORCEMENT

&&

GUERRERO
Special weather statement, Jun 14, 8:09 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
809 PM CDT TUE JUN 14 2011

NEZ047-048-150200-
HOWARD NE-MERRICK NE-
809 PM CDT TUE JUN 14 2011

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MERRICK AND CENTRAL
HOWARD COUNTIES UNTIL 900 PM CDT...

AT 804 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR FARWELL...OR 23 MILES NORTHWEST OF GRAND
ISLAND...MOVING EAST AT 30 MPH.

HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  ST. PAUL...
  PALMER...
  ARCHER...
  CENTRAL CITY...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 4110 9793 4109 9795 4109 9798 4107 9801
      4113 9866 4128 9865 4128 9827 4126 9827
      4126 9810 4128 9810 4128 9794
TIME...MOT...LOC 0109Z 274DEG 27KT 4122 9852
Local storm report, Jun 14, 8:10 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
810 PM CDT TUE JUN 14 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0810 PM     HAIL             2 W FULLERTON           41.36N 98.01W
06/14/2011  E0.75 INCH       NANCE              NE   FIRE DEPT/RESCUE

&&

GUERRERO
Local storm report, Jun 14, 8:11 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
811 PM CDT TUE JUN 14 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0755 PM     TSTM WND GST     GRAND ISLAND AIRPORT    40.97N 98.32W
06/14/2011  M45 MPH          HALL               NE   ASOS

            PEAK GUST AT CENTRAL NEBRASKA REGIONAL AIRPORT

&&

PFANNKUCH
Local storm report, Jun 14, 8:12 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
812 PM CDT TUE JUN 14 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0812 PM     HAIL             2 W FULLERTON           41.36N 98.01W
06/14/2011  E1.00 INCH       NANCE              NE   FIRE DEPT/RESCUE

&&

GUERRERI
Local storm report, Jun 14, 8:12 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
812 PM CDT TUE JUN 14 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0812 PM     HAIL             2 W FULLERTON           41.36N 98.01W
06/14/2011  E1.00 INCH       NANCE              NE   FIRE DEPT/RESCUE

&&

GUERRERO

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 7:14 PM CDTSevere Thunderstorm WarningGIDGreeley46 min
Jun 14, 7:29 PM CDTSpecial Weather StatementGIDHoward, Sherman31 min
Jun 14, 7:40 PM CDTSevere Thunderstorm WarningGIDNance50 min
Jun 14, 8:09 PM CDTSpecial Weather StatementGIDHoward, Merrick51 min
Jun 14, 8:36 PM CDTSpecial Weather StatementGIDClay39 min
Jun 14, 8:53 PM CDTSevere Thunderstorm WarningGIDHamilton, Polk, York52 min
Jun 14, 8:57 PM CDTSpecial Weather StatementGIDFillmore48 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.